Alert archive / Washington / Wind Advisories in 2012
Wind Advisory 12, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Feb 17, 2012, 4:08 PM PST for San Juan County, Washington. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2012, 4:08 PM PST (00:08 UTC)
- Expired
- Feb 18, 2012, 8:06 PM PST
- In force
- 28 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 0.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
567 WWUS76 KSEW 180008 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 408 PM PST FRI FEB 17 2012 ...WINDY TONIGHT AND SATURDAY ON THE COAST AND OVER THE NORTHWEST INTERIOR... WAZ001-503-506-516-517-181300- /O.NEW.KSEW.WI.Y.0012.120218T0008Z-120219T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- NORTH COAST-CENTRAL COAST- 408 PM PST FRI FEB 17 2012 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST SATURDAY. * SOME AFFECTED LOCATIONS...BELLINGHAM...FRIDAY HARBOR... FORKS...HOQUIAM. * TIMING...CONDITIONS WILL BE WINDY TONIGHT AND SATURDAY. * WIND...WIND WILL BE SOUTHERLY 20 TO 35 MPH WITH GUSTS TO 50 MPH AT TIMES. * IMPACTS...BRANCHES AND SMALL TREES COULD FALL. LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ510-181300- /O.NEW.KSEW.WI.Y.0012.120218T0008Z-120219T1200Z/ ADMIRALTY INLET AREA- 408 PM PST FRI FEB 17 2012 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. * SOME AFFECTED LOCATIONS...OAK HARBOR...PORT TOWNSEND. * TIMING...STRONG SOUTHERLY WINDS WILL CONTINUE TONIGHT AND SATURDAY. THEN STRONG WESTERLY WINDS ARE LIKELY SATURDAY NIGHT. * WIND...WIND SPEEDS OF 20-35 MPH WITH GUSTS TO 50 MPH ARE LIKELY. * IMPACTS...BRANCHES AND SMALL TREES COULD FALL. LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
4 follow-up statements
248 WWUS76 KSEW 181200 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 400 AM PST SAT FEB 18 2012 ...VERY WINDY TODAY ON THE COAST AND OVER THE NORTHWEST INTERIOR... WAZ001-503-506-516-517-190000- /O.CON.KSEW.WI.Y.0012.000000T0000Z-120219T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- NORTH COAST-CENTRAL COAST- 400 AM PST SAT FEB 18 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * SOME AFFECTED LOCATIONS...BELLINGHAM...FRIDAY HARBOR... FORKS...HOQUIAM. * TIMING...VERY WINDY CONDITIONS WILL CONTINUE TODAY. * WIND...WIND WILL BE SOUTHERLY 20 TO 35 MPH WITH GUSTS OF 50 TO 55 MPH AT TIMES. * IMPACTS...BRANCHES AND SMALL TREES COULD FALL. LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ510-190030- /O.CON.KSEW.WI.Y.0012.000000T0000Z-120219T1200Z/ ADMIRALTY INLET AREA- 400 AM PST SAT FEB 18 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * SOME AFFECTED LOCATIONS...OAK HARBOR...PORT TOWNSEND. * TIMING...STRONG SOUTHERLY WINDS WILL CONTINUE TODAY. THEN STRONG WESTERLY WINDS ARE LIKELY TONIGHT. * WIND...WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS OF 50 TO 55 MPH ARE LIKELY. * IMPACTS...BRANCHES AND SMALL TREES COULD FALL. LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
025 WWUS76 KSEW 182338 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 338 PM PST SAT FEB 18 2012 ...VERY WINDY TODAY ON THE COAST AND OVER THE NORTHWEST INTERIOR... WAZ001-503-506-190045- /O.CAN.KSEW.WI.Y.0012.000000T0000Z-120219T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 338 PM PST SAT FEB 18 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED AND SHOULD REMAIN BELOW ADVISORY CRITERIA TONIGHT. $$ WAZ516-517-190200- /O.EXT.KSEW.WI.Y.0012.000000T0000Z-120219T0200Z/ NORTH COAST-CENTRAL COAST- 338 PM PST SAT FEB 18 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING... * SOME AFFECTED LOCATIONS...BELLINGHAM...FRIDAY HARBOR... FORKS...HOQUIAM. * TIMING...VERY WINDY CONDITIONS WILL CONTINUE TODAY. * WIND...WIND WILL BE WESTERLY 20 TO 35 MPH WITH GUSTS OF 50 MPH AT TIMES...THEN TAPER LATER THIS EVENING. * IMPACTS...BRANCHES AND SMALL TREES COULD FALL. LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ510-190600- /O.CON.KSEW.WI.Y.0012.000000T0000Z-120219T1200Z/ ADMIRALTY INLET AREA- 338 PM PST SAT FEB 18 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * SOME AFFECTED LOCATIONS...OAK HARBOR...PORT TOWNSEND. * TIMING...STRONG WESTERLY WINDS WILL CONTINUE TONIGHT THEN TAPER LATE. * WIND...WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS OF 50 TO MPH ARE LIKELY. * IMPACTS...BRANCHES AND SMALL TREES COULD FALL. LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
696 WWUS76 KSEW 182349 CCA NPWSEW URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SEATTLE WA 348 PM PST SAT FEB 18 2012 WAZ001-503-506-190100- /O.CAN.KSEW.WI.Y.0012.000000T0000Z-120219T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 348 PM PST SAT FEB 18 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED AND SHOULD REMAIN BELOW ADVISORY CRITERIA TONIGHT. $$ WAZ516-517-190200- /O.COR.KSEW.WI.Y.0012.000000T0000Z-120219T0200Z/ NORTH COAST-CENTRAL COAST- 348 PM PST SAT FEB 18 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING... * SOME AFFECTED LOCATIONS...FORKS...HOQUIAM. * TIMING...VERY WINDY CONDITIONS WILL CONTINUE TODAY. * WIND...WIND WILL BE WESTERLY 20 TO 35 MPH WITH GUSTS OF 50 MPH AT TIMES...THEN TAPER LATER THIS EVENING. * IMPACTS...BRANCHES AND SMALL TREES COULD FALL. LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ510-190630- /O.CON.KSEW.WI.Y.0012.000000T0000Z-120219T1200Z/ ADMIRALTY INLET AREA- 348 PM PST SAT FEB 18 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * SOME AFFECTED LOCATIONS...OAK HARBOR...PORT TOWNSEND. * TIMING...STRONG WESTERLY WINDS WILL CONTINUE TONIGHT THEN TAPER LATE. * WIND...WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS OF 50 TO MPH ARE LIKELY. * IMPACTS...BRANCHES AND SMALL TREES COULD FALL. LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
666 WWUS76 KSEW 190406 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 806 PM PST SAT FEB 18 2012 WAZ510-190515- /O.CAN.KSEW.WI.Y.0012.000000T0000Z-120219T1200Z/ ADMIRALTY INLET AREA- 806 PM PST SAT FEB 18 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. WEST WINDS 15 TO 30 MPH TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Feb 17, 3:45 PM PST, 23 minutes earlier.
Area forecast discussion, Feb 17, 3:45 PM PST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
345 PM PST FRI FEB 17 2012
.SYNOPSIS...RAIN WILL CHANGE TO SHOWERS TONIGHT AS A FRONT MOVES
EAST. A VIGOROUS UPPER TROUGH WILL BRING COOL SHOWERY WEATHER
SATURDAY...WITH A CHANCE OF THUNDERSTORMS COAST AND SOUTH PART.
SNOWFALL IN THE MOUNTAINS WILL BE HEAVY TONIGHT AND SATURDAY AS THE
SNOW LEVEL DROPS TO 2000 FEET. A RELATIVE BREAK IN THE WEATHER IS
LIKELY SUNDAY...WITH A WET AND MILD PATTERN DEVELOPING NEXT WEEK.
&&
.SHORT TERM...FRONT NOW MOVING ASHORE HAS SPREAD RAIN EVERYWHERE.
BREEZY TO WINDY CONDITIONS ARE DEVELOPING. WILL ISSUE A WIND
ADVISORY FOR THE COAST AND NORTHWEST INTERIOR FOR TONIGHT AND
SATURDAY...CALLING FOR SOUTHERLY WINDS OF 20-35 MPH AND GUSTS TO 50
MPH. ONSHORE FLOW DEVELOPS SATURDAY NIGHT...THE WIND ADVISORY
CONTINUES SATURDAY NIGHT IN THE ADMIRALTY INLET AREA FOR WESTERLY
WIND. AT THIS TIME ALL WIND APPEARS TO BE SUB HIGH WIND. OTHER AREAS
WILL BE BREEZY OR WINDY...ESPECIALLY SATURDAY.
A COLD UPPER TROUGH MOVES OVER THE REGION SATURDAY. THIS COULD SPAWN
A FEW THUNDERSTORMS AND HAVE LEFT THEM IN FOR THE COAST AND SOUTHERN
ZONES. THE UPPER LOW IS PROBABLY ALSO COLD ENOUGH FOR THE SHOWERS TO
HAVE SOME SNOW IN THEM ON HIGHER HILLS OF THE LOWLANDS...PROBABLY
ABOVE 1500 FEET. ANY MIXED PRECIPITATION WOULD PROBABLY OCCUR
SATURDAY AFTERNOON OR SATURDAY NIGHT...MAYBE SUNDAY MORNING AS WELL.
HIGHS ON SATURDAY WILL BE IN THE UPPER 30S TO MID 40S WITH OVERNIGHT
LOWS IN THE 30S.
MEANWHILE THE ACTUAL MOUNTAINS...THE CASCADES AND OLYMPICS...WILL
GET LOTS OF SNOW. WILL ISSUE A WINTER STORM WARNING FOR THE CASCADES
AND A WINTER WEATHER ADVISORY FOR THE OLYMPICS.
BY SUNDAY THINGS SHOULD BE WINDING DOWN A BIT. THERE WILL STILL BE
SCATTERED SHOWERS BUT CONDITIONS WILL BE SLIGHTLY WARMER WITH HIGHS
MOSTLY IN THE LOW TO MID 40S. THE HEAVY SNOW IN THE CASCADES WILL
END. ANOTHER FRONT ARRIVES MONDAY WITH RAIN BECOMING LIKELY WEST
PART IN THE AFTERNOON...SPREADING INLAND MONDAY NIGHT. BURKE
.LONG TERM...MODELS AGREE ON A LONG PERIOD OF MOIST NORTHWESTERLY
FLOW TUESDAY THROUGH WEDNESDAY. HAVE LIKELY POPS OVER THE LOWLANDS
FOR THIS PERIOD WITH CATEGORICAL POPS IN THE MOUNTAINS. SIGNIFICANT
DIVERGENCE IN MODEL TIMING AFTER THAT MAKES THE FORECAST DIFFICULT.
HOWEVER BOTH THE GFS AND THE EURO EVENTUALLY DEVELOP A COLD UPPER
LOW OVER THE AREA...ONE THAT COULD EASILY BRING A LITTLE SNOW TO THE
HIGHER HILLS BY THE END OF NEXT WEEK. BURKE
&&
.HYDROLOGY...FRONT CURRENTLY MOVING INLAND HAS ALREADY RAINED A HALF
INCH OR SO ON THE SOUTHERN OLYMPICS. THE RAIN THERE WILL TAPER
SOMEWHAT TONIGHT BUT INCREASE AGAIN SATURDAY IN SHOWERS. THE SNOW
LEVEL WILL FALL TO 1500 FEET OR SO ON SATURDAY SO SOME OF THE PCPN
IN THE SKOKOMISH BASIN WILL BE SNOW. TOTAL QPF FORECAST THERE IS ON
THE ORDER OF 2.5 INCHES. WITH RELATIVELY DRY ANTECEDENT CONDITIONS
THIS DOES NOT APPEAR TO BE ENOUGH TO MAKE THE SKOKOMISH REACH THE
FLOOD STAGE OF 16.5 FEET...BUT THE RIVER WILL RISE SHARPLY. THE
OFFICIAL RFC FORECAST HAS IT CRESTING AT 16.0 FEET SATURDAY NIGHT.
NEXT WET FEATURE IS A DIRTY RIDGE THAT BRINGS COPIOUS QPF TUESDAY
NIGHT AND WEDNESDAY. DURING THIS EVENT THE SNOW LEVEL WILL RISE TO
5000 FEET OR HIGHER. THE QPF FORECAST IS TWO OR THREE INCHES MAINLY
IN THE NORTH CASCADES. THIS IS ENOUGH TO CAUSE SHARP RISES IN RIVERS
FLOWING OFF THE NORTH CASCADES BUT PROBABLY NOT ENOUGH FOR FLOODING.
WILL WATCH HOW THIS EVENT EVOLVES IN THE MODELS. BURKE
&&
.AVIATION...A STRONG COLD FRONT IS PASSING ACROSS WRN WA AT THIS
TIME WITH RAIN PRODUCING LOWER CIGS AND REDUCED VSBYS MOST
EVERYWHERE. BEHIND THE FRONT...AN UPPER LOW WILL MEANDER OVER SRN
B.C. ON SAT...LEADING TO A MOIST AND UNSTABLE AIR MASS. LOOKING FOR
STRONG LOW-LEVEL WINDS ON SAT ALONG WITH NUMEROUS CONVECTIVE
SHOWERS. STRONG SW FLOW ALOFT FOR NEXT 24 HOURS...BECOMING MODERATE
NW ON SAT EVNG. SHOULD BE A SETUP FOR HIGHLY VARIABLE CONDS RANGING
FROM IFR WITH SMALL HAIL INSIDE CONVECTIVE SHOWERS. WILL BE SUNNY
VFR BREAKS BETWEEN THE SHOWERS.
.KSEA...ABOVE DISCUSSION APPLIES. FROPA AT KSEA ARND 02Z. CONVECTIVE
SHOWERS WILL GRADUALLY INCREASE TONIGHT THROUGH AND SAT BEHIND THE
FRONT. WILL LEAD TO HIGHLY VARIABLE CIGS AND VSBYS WITH PASSING
SHOWERS. FLOW ALOFT BECOMES STRONG ON SAT. S-SW WINDS AT 020 WILL
PEAK NEAR 50 KNOTS AROUND 18Z ON SAT. HANER
&&
.MARINE...A STRONG 992 MB LOW CENTER IS MAKING HEADWAY TOWARD
NORTHERN VANCOUVER ISLAND. A TRAILING COLD FRONT IS MOVING INLAND
FROM THE COAST AT THIS TIME. HAVE BEEN A FEW PRE-FRONTAL REPORTS OF
LOW-END GALES...BUT WINDS ARE EXPECTED TO REALLY PICK UP BEHIND THE
FRONT LATE THIS EVENING AS THE PARENT LOW MOVES INLAND OVER SRN B.C.
AND SLOWLY WEAKENS. LOOKING FOR GALES OVER ALL WATERS DURING THE
NEXT 24 HOURS. THE LAST PLACE TO GET GALES WILL BE THE CENTRAL
STRAIT...WHERE WESTERLIES WILL FINALLY KICK IN DOWN THE STRAIT
AROUND MID-DAY ON SAT. EVEN PUGET SOUND WILL GET INTO THE ACT...AS
THE KOLM-KBLI WILL BE NEAR OR ABOVE +5 MB ON SAT.
THIS STORM IS ALSO KICKING UP LARGE AND POWERFUL SWELL. BUOYS 005
AND 036 HAVE BEEN RUNNING A FOOT OR TWO HIGHER THAN ENPWAVE GUIDANCE
THIS AFTN...SO HAVE BOOSTED THE WAVE FORECAST FURTHER ALONG THE
COAST. LARGE WAVES WILL PEAK ALONG THE COAST AROUND MID-DAY ON
SATURDAY. SWELL HEIGHT OVER THE COASTAL WATERS WILL REACH 24-30
FEET. THIS HAS FORCED THE UPGRADE OF THE HIGH SURF ADVISORY TO A
HIGH SURF WARNING. WITH A CLAM DIG ALONG THE BEACHES TOMORROW...CLAM
DIGGERS WILL WANT TO REMEMBER THE POWERFUL FORCE OF WATER AND
RESPECT THE SPEED AT WHICH POWERFUL WAVES LIKE THIS CAN WASH UP THE
BEACH. HANER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH SURF WARNING SATURDAY AND SATURDAY EVENING ALONG THE COAST.
WINTER STORM WARNING CASCADES TONIGHT THROUGH SUNDAY MORNING.
WINTER WEATHER ADVISORY OLYMPICS TONIGHT THROUGH SATURDAY.
WIND ADVISORY COAST AND NORTHWEST INTERIOR TONIGHT AND SATURDAY.
PZ...GALE WARNING ALL WATERS.
SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS AT THE GRAYS
HARBOR ENTRANCE.
&&The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 4:04 PM PST | Winter Storm Warning | SEW | 36 hr | |
| Feb 17, 4:04 PM PST | Winter Weather Advisory | SEW | 17 hr | |
| Feb 18, 8:47 AM PST | Small Craft Advisory | SEW | 52 hr |
Nearby
Wind Advisories in Washington, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.